Hail, Glades
- When
- May 12, 3:35 PM EST to 3:45 PM EST
- Where
- Glades County, Palmdale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.930, -81.320
Hail covered the ground.
Severe thunderstorms affected Glades County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Severe thunderstorms affected Glades County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 12, 1:09 PM EST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT SAT MAY 12 2007 .DISCUSSION...THE LOW PRESSURE SYSTEM THAT WAS ANDREA LOOKS BETTER TODAY THAN THE LAST COUPLE OF DAYS ABOUT 200 MI EAST OF CAPE CANAVERAL BUT CONTINUES TO MOVE SLOWLY AWAY FROM THE FLORIDA PENINSULA. A SURFACE TROUGH OF LOWER PRESSURE EXTENDS FROM THE LOW BACK ACROSS THE LAKE OKEECHOBEE REGION TO THE FORT MYERS AREA. NORTH OF THE TROUGH WINDS ARE FROM THE NORTHWEST WHILE SOUTH OF IT WINDS ARE WEST TO WEST SOUTHWEST. AT MID LEVELS A BROAD SYNOPTIC SCALE TROUGH AT 500 MB EXTENDS SOUTHWEST-NORTHEAST ACROSS THE ENTIRE GULF OF MEXICO AND THE SOUTHEASTERN STATES. SMOKE FROM WILDFIRES SCATTERED OVER FLORIDA AND GEORGIA CONTINUES TO PLAGUE THE REGION, AND VISIBILITIES DROPPED BELOW ONE MILE ACROSS THE LAKE OKEECHOBEE REGION AND PARTS OF PALM BEACH AND BROWARD COUNTIES THIS MORNING. A REPEAT PERFORMANCE IS POSSIBLE AGAIN TONIGHT AS WINDS DIE DOWN AND SMOKE GETS TRAPPED NEAR THE GROUND ONCE AGAIN COMPLICATED BY DEVELOPING FOG AROUND SUNRISE AND A LOW SUN ANGLE. IN SPITE OF A MORE FAVORABLE THERMODYNAMIC PROFILE AS SHOWN BY THE 12Z SOUNDINGS SATURDAY, SUBSIDENCE AND RELATIVELY LOW MOISTURE SHOULD LIMIT CONVECTION TODAY. ANY ISOLATED SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS AFTERNOON SHOULD DIE DOWN BY 10 PM. IT LOOKS BETTER FOR CONVECTION SUNDAY AND DOWNRIGHT OPTIMISTIC FOR MONDAY AS ANDREA MOVES AWAY AND AFTERNOON SEA BREEZE CIRCULATIONS GET GOING TO ENHANCE CONVERGENCE. MOISTURE LOOKS BETTER TOO AND A CONTINUED TROFFINESS ALOFT WITH COLD 500 MB TEMPERATURES SHOULD HELP INSTABILITY. FOR THE EXTENDED PERIOD...A RIDGE BECOMES ESTABLISHED OVER THE CAROLINAS MONDAY THROUGH MUCH OF NEXT WEEK, PROVIDING A MUCH MORE NORMAL EASTERLY FLOW ACROSS THE FLORIDA PENINSULA. EXTENDED GUIDANCE ALMOST APPEARS TO SHOW RAINY SEASON STARTING FOR PARTS OF MAINLAND SOUTH FLORIDA. HPC QPF THROUGH WEDNESDAY SHOWS MORE THAN THREE QUARTERS OF AN INCH ACROSS ALL OF MAINLAND SOUTH FLORIDA WITH SOME LOCATIONS RECEIVING AS MUCH AS TWO INCHES. THE GFS DEVELOPS WHAT APPEARS TO BE A SPURIOUS LOW NEAR THE SOUTH FLORIDA PENINSULA BY THURSDAY MOVING IT SLOWLY NORTHEAST INTO NEXT WEEKEND. FOR THIS PACKAGE I WILL IGNORE IT AND CONTINUE A GENERAL EASTERLY FLOW. .AVIATION...SMOKE AND HAZE SHOULD CONTINUE TO AFFECT THE MOST OF THE TAF SITES THROUGH THE EARLY AFTERNOON HOURS...BEFORE THE SEA BREEZES ALONG BOTH COASTS DEVELOP AND PUSH INLAND. THE ONLY TAF SITE SITES THAT WILL CONTINUE TO SEE THE SMOKE AND HAZE THROUGH ALL OF THE AFTERNOON AND EARLY EVENING HOURS WILL BE TMB AND APF TAF SITES...AS A STREAM OF SMOKE SEEN ON THE VIS SATELLITE CONTINUES TO MOVE EAST FROM THE SOUTHEAST GULF OF MEXICO THROUGH SOUTHERN AREAS OF THE CWA. THERE SHOULD ALSO BE SHOWERS AND THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZES THIS AFTERNOON MAINLY NORTH OF ALLIGATOR ALLEY. SO HAVE ADDED VCTS IN THE TAF SITES OF PBI...FLL...AND FXE SITES THROUGH THIS AFTERNOON WITH VCSH THIS EVENING. AFTER MIDNIGHT TONIGHT...THE WINDS WILL BECOME NORTHWEST BUT LIGHT. SO THERE COULD BE SOME FOG AND SMOKE MIX OVER THE TAF SITES TOWARDS MORNING WITH THE VIS DROPPING INTO THE MVFR CONDITIONS. .MARINE...IN GENERAL WINDS SHOULD BE LESS THAN 15 KNOTS FOR THE NEXT SEVERAL DAYS ACROSS SOUTH FLORIDA COASTAL WATERS. A WESTERLY PATTERN TODAY WILL BECOME LIGHT AND VARIABLE SUNDAY AND THEN EASTERLY MONDAY THROUGH WEDNESDAY. ONSHORE AFTERNOON SEA BREEZES WILL BE SUPERIMPOSED ON THE MEAN WIND FLOW STARTING SUNDAY AFTERNOON THROUGH NEXT WEEK. THUNDERSTORMS AND ASSOCIATED LIGHTNING WILL BEGIN TO BECOME A BIGGER HAZARD MONDAY THROUGH WEDNESDAY. .FIRE WEATHER...RELATIVE HUMIDITIES THIS AFTERNOON MAY DROP TO 35 PERCENT OR BELOW FOR AN HOUR OR TWO FROM DADE ACROSS BROWARD AND PALM BEACH COUNTIES TO THE LAKE OKEECHOBEE REGION BUT SHOULD NOT EXCEED 4 HOURS. SIMILAR RELATIVE HUMIDITIES ARE EXPECTED SUNDAY AFTERNOON BUT WITH A FEW MORE SHOWERS OR THUNDERSTORMS AROUND AGAIN DO NOT EXPECT IT TO EXCEED 4 HOURS AT THIS TIME. MOISTURE SHOULD BE INCREASING MONDAY THROUGH WEDNESDAY. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 68 85 72 85 / 20 30 20 50 FORT LAUDERDALE 71 86 72 84 / 10 30 20 50 MIAMI 72 88 73 85 / 10 30 20 50 NAPLES 70 86 69 88 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...50/RLP SHORT TERM/AVIATION...54/BNB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1013 AM EDT SAT MAY 12 2007 FLZ063-066>075-130100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1013 AM EDT SAT MAY 12 2007 ...A FEW STRONG STORMS EXPECTED INTERIOR AND EAST COAST THIS AFTERNOON AND SUNDAY... ...INCREASE IN RISK OF RIP CURRENTS EAST COAST BEACHES EARLY NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA AND THEN SPREAD TO THE EAST COAST. SOME OF THESE STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING STRIKES, GUSTY WINDS TO 50 MPH, AND SMALL HAIL ALONG WITH BRIEF VERY HEAVY RAINFALL. WIND: SOME OF THE STRONGER STORMS THIS AFTERNOON COULD PRODUCE WIND GUSTS TO 50 MPH. HAIL: A FEW STORMS THIS AFTERNOON COULD PRODUCE HAIL UP TO THE SIZE OF DIMES. VISIBILITY: SMOKE FROM WILDFIRES BURNING IN GEORGIA AND FLORIDA PENINSULA MAY TEMPORARILY REDUCE VISIBILITIES BELOW 6 MILES ACROSS SOUTH FLORIDA THIS AFTERNOON. ALTHOUGH THE IMPACT IS NOT EXPECTED TO BE SIGNIFICANT, MOTORISTS SHOULD BE AWARE OF THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES WHILE DRIVING ACROSS SOUTH FLORIDA THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS MAINLY THE INTERIOR AND EASTERN PORTIONS OF THE SOUTH FLORIDA PENINSULA ON SUNDAY...AS AN UPPER LEVEL TROUGH LINGERS ACROSS THE REGION. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL. AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE ENTIRE AREA FROM SUNDAY THROUGH THURSDAY, AS DEEPER MOISTURE RETURNS AND FAVORABLE SEA BREEZE BOUNDARIES DEVELOP ALONG BOTH COASTS. SLIGHT DRYING IS THEN EXPECTED ON FRIDAY. THE WINDS WILL BE FROM THE EAST AROUND 15 MPH EARLY NEXT WEEK ALONG WITH LOW TIDE OCCURRING DURING THE DAY HOURS. THIS WILL LEAD TO AN INCREASE IN RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE LAKE OKEECHOBEE AND EAST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1058 AM EDT SAT MAY 12 2007 AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-121800- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN COLLIER- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 1058 AM EDT SAT MAY 12 2007 ...SMOKE AND HAZE CONTINUES TO AFFECT SOUTH FLORIDA THROUGH EARLY AFTERNOON... SMOKE AND HAZE FROM WILDFIRES BURNING ACROSS FLORIDA AND CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO NORTHWEST WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF SUBTROPICAL STORM ANDREA. SMOKE AND HAZE WILL REDUCE VISIBILITIES DOWN TO 2 TO 4 MILES AT TIMES ACROSS SOUTH FLORIDA THROUGH THE EARLY AFTERNOON HOURS. BOATERS...MOTORISTS...AND PILOTS SHOULD ALL BE AWARE OF THE POTENTIAL IMPACT OF THE SMOKE. DRIVERS SHOULD USE LOW BEAM HEADLIGHTS AND REDUCE SPEED WHILE DRIVING THROUGH THE SMOKE AND HAZE. FURTHERMORE...PERSONS SUFFERING FROM RESPIRATORY PROBLEMS SHOULD AVOID THE SMOKE AND FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT SAT MAY 12 2007 AMZ630-651-671-FLZ069>075-GMZ656-657-676-122200- BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WESTERN COLLIER- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- INCLUDING THE CITIES OF...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 150 PM EDT SAT MAY 12 2007 ...SMOKE AND HAZE CONTINUES TO AFFECT AREAS SOUTH OF ALLIGATOR ALLEY THIS AFTERNOON... SMOKE AND HAZE FROM WILDFIRES BURNING ACROSS FLORIDA AND CONTINUES TO POUR INTO SOUTH FLORIDA ON WEST TO NORTHWEST WINDS AROUND THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF SUBTROPICAL STORM ANDREA THIS AFTERNOON. THE SMOKE AND HAZE WILL MAINLY AFFECT THE AREAS SOUTH OF ALLIGATOR ALLEY WITH VISIBILITIES BETWEEN 2 TO 4 MILES. BOATERS...MOTORISTS...AND PILOTS SHOULD ALL BE AWARE OF THE POTENTIAL IMPACT OF THE SMOKE. DRIVERS SHOULD USE LOW BEAM HEADLIGHTS AND REDUCE SPEED WHILE DRIVING THROUGH THE SMOKE AND HAZE. FURTHERMORE...PERSONS SUFFERING FROM RESPIRATORY PROBLEMS SHOULD AVOID THE SMOKE AND FOLLOW THE ADVICE OF LOCAL HEALTH OFFICIALS. BAXTER
The Tampa radar (KTBW), 137 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34534.